MAUDE Adverse Event Report: SMITH & NEPHEW, INC. BIOSURE PK, 9 X 30MM; FASTENER, FIXATION, NONDEGRADABLE, SOFT TISSUE

SMITH & NEPHEW, INC. BIOSURE PK, 9 X 30MM; FASTENER, FIXATION, NONDEGRADABLE, SOFT TISSUE
Model Number 72202273
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 10/09/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(6).
 
Event or Problem Description
It was reported that one patient was having a standard acl reconstruction using hamstring tendons secured with endobutton (femur) and biosure pk.The allograft was sized as 9mm and a 9mm hole was drilled in the tibia.After the graft was instituted a 1.2mm guidewire was inserted and the chosen 9 x 30mm biosure pk screw was inserted.It appeared not easily inserted and had no bite in the tissue.On removal of the screw it was noted that the tip had broken off.Another 9 x 30mm biosure pk screw was chosen and it was inserted without any problems.No patient injury reported.
 
Additional Manufacturer Narrative
During attempted insertion, the screw was not biting and with removal, the tip was found to have broken off.The tiny portion of tip was not returned.There is guide wire damage up and down the thread outer diameters.There is also rolling and compression of the outer diameters.The product reported is longer than the recommended max length for the reported procedure.No root cause related to the manufacturing of this device can be confirmed.

Brand Name
BIOSURE PK, 9 X 30MM
Common Device Name
FASTENER, FIXATION, NONDEGRADABLE, SOFT TISSUE
Manufacturer (Section D)
SMITH & NEPHEW, INC.
130 forbes boulevard
mansfield MA 02048
MDR Report Key6949857
Report Number1219602-2017-01300
Device Sequence Number795798
Product Code MBI
UDI-Device Identifier03596010622082
UDI-Public(01)03596010622082(17)220420(10)50660023
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K083635
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Health Professional
Type of Report Initial,Followup
Report Date (Section B) 11/14/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/20/2020
Device Model Number72202273
Device Catalogue Number72202273
Device Lot Number50660023
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/25/2017
Initial Date Received by Manufacturer 10/09/2017
Supplement Date Received by Manufacturer11/14/2017
Initial Report FDA Received Date10/13/2017
Supplement Report FDA Received Date11/14/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age33 YR
Patient Weight100